Journal Article

Quantum Mechanics, Orthogonality, and Counting

Peter J. Lewis

in The British Journal for the Philosophy of Science

Published on behalf of British Society for the Philosophy of Science

Volume 48, issue 3, pages 313-328
Published in print September 1997 | ISSN: 0007-0882
Published online September 1997 | e-ISSN: 1464-3537 | DOI: http://dx.doi.org/10.1093/bjps/48.3.313
Quantum Mechanics, Orthogonality, and Counting

More Like This

Show all results sharing these subjects:

  • Philosophy of Science
  • Science and Mathematics

GO

Show Summary Details

Preview

In quantum mechanics it is usually assumed that mutually exclusives states of affairs must be represented by orthogonal vectors. Recent attempts to solve the measurement problem, most notably the GRW theory, require the relaxation of this assumption. It is shown that a consequence of relaxing this assumption is that arithmatic does not apply to ordinary macroscopic objects. It is argued that such a radical move is unwarranted given the current state of understanding of the foundations of quantum mechanics.

Journal Article.  0 words. 

Subjects: Philosophy of Science ; Science and Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.